Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Constant rash from atripla 9efavirenz/tenofovir/FTC)
Apr 3, 2013

Can anyone advice me how to remedy this constant rash i am experiencing since i was put on above regimen 6 months ago.The ointments recommended by my Physician does eradicate the rash.

Response from Dr. Henry

Rashes in the setting of starting HIV medications can have a wide range of causes including flare-ups of seborrhea, folliculitis, ezcema, fungal infections, manifestations of immune reconstitution syndrome, and/or side effects of one of the medication one is taking (HIV meds or otherwise). The efavirenz in your regimen can cause rashes commonly but usually would diminish over first severel months after starting. A correct diagnosis for the rash is crucial since the treatments for the above conditions (and others) vary widely so strongly recommend that your HIV Provider assess the rash. When I am puzzled by a rash in one of my patients I have a colleague look at it or seek a referral from a skin specialist (dermatologist) for assistance. KH



Previous
Xanex and PEP
Next
HIV+ Risks of Multiple Myeloma

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement